Alert archive / California / Wind Advisories in 2010
Wind Advisory 39, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 23, 2010, 3:01 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 23, 2010, 1:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2010, 3:01 AM PST (11:01 UTC)
- In effect from
- Nov 23, 2010, 1:00 PM PST
- Expired
- Nov 24, 2010, 2:08 AM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS76 KSGX 231101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PST TUE NOV 23 2010 ...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND THE HIGH DESERTS FROM 1 PM TODAY TO 3 AM WEDNESDAY... .A LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA WILL BRING STRONG WINDS TO THE MOUNTAINS AND HIGH DESERTS THIS AFTERNOON THROUGH TONIGHT. CAZ055-056-058-060-232015- /O.NEW.KSGX.WI.Y.0039.101123T2100Z-101124T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 301 AM PST TUE NOV 23 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY. * TIMING: 1 PM THIS AFTERNOON TO 3 AM WEDNESDAY. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN THE MOUNTAINS AND IN THE APPLE AND LUCERNE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MOEDE
3 follow-up statements
757 WWUS76 KSGX 232023 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1223 PM PST TUE NOV 23 2010 ...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND THE HIGH DESERTS TO 3 AM WEDNESDAY... .A LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND UPPER DESERTS THIS AFTERNOON THROUGH TONIGHT. CAZ055-056-058-060-240500- /O.CON.KSGX.WI.Y.0039.101123T2100Z-101124T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1223 PM PST TUE NOV 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * TIMING: THROUGH 3 AM WEDNESDAY. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN THE MOUNTAINS AND IN THE APPLE AND LUCERNE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ WHITLOW
277 WWUS76 KSGX 240702 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1102 PM PST TUE NOV 23 2010 ...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND THE HIGH DESERTS TO 3 AM WEDNESDAY... .A LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA WILL BRING STRONG SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND UPPER DESERTS...ENDING LATER TONIGHT. CAZ055-056-058-060-241100- /O.CON.KSGX.WI.Y.0039.000000T0000Z-101124T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1102 PM PST TUE NOV 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * TIMING: THROUGH 3 AM WEDNESDAY. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES IN THE MOUNTAINS AND IN THE APPLE AND LUCERNE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ SMALL
486 WWUS76 KSGX 241008 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 208 AM PST WED NOV 24 2010 ...WIND ADVISORY CANCELLED... CAZ055-056-058-060-241115- /O.CAN.KSGX.WI.Y.0039.000000T0000Z-101124T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 208 AM PST WED NOV 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 3 AM. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 22, 9:30 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 22, 9:30 PM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON NOV 22 2010 .SYNOPSIS...COLD TONIGHT WITH PATCHY FROST INLAND. AN UPPER LOW WILL BRING INCREASING CLOUDINESS TUESDAY WITH A CHANCE OF SHOWERS...MAINLY IN THE EVENING. LOCAL STRONG GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND NIGHT. A FEW SHOWERS COULD LINGER OVER THE MOUNTAINS INTO WEDNESDAY. CONTINUED COOL. HIGH PRESSURE AND OFFSHORE FLOW WILL BRING CLEAR SKIES AND WARMER DAYS THURSDAY AND FRIDAY WITH LOCAL GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES. A LITTLE COOLER SATURDAY AS ONSHORE FLOW RETURNS. ANOTHER UPPER LOW WILL BRING A CHANCE OF SHOWERS SUNDAY. DRY AND WARMER MONDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THURSDAY)...THERE WERE MOSTLY SCT CLOUDS THIS EVENING EXCEPT BKN NEAR THE COASTAL MOUNTAINS SLOPES. THE 00Z NKX SOUNDING CONTINUED TO SHOW A DRYING TREND WITH STRONG WLY WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB SAN-IPL. DRY WITH A FEW LINGERING CLOUDS TONIGHT FOR GOOD RADIATIONAL COOLING RESULTING IN A COLD NIGHT WITH PATCHY FROST INLAND. A SHORT WAVE MOVING THROUGH THE W SIDE OF THE LARGE UPPER TROUGH OVER THE WEST WILL MOVE THROUGH SRN CA LATE TUESDAY. THIS WILL BRING INCREASING CLOUDINESS TUESDAY LEADING TO A CHANCE OF SHOWERS TUESDAY AFTERNOON AND EVENING. LINGERING MOISTURE AND COLD AIR ALOFT COULD CAUSE A FEW SHOWERS TO CONTINUE OVER AND NEAR THE MOUNTAINS INTO WEDNESDAY. ELSEWHERE....CLOUD COVER WILL BE ON THE DECREASE WEDNESDAY. RAINFALL TOTALS SHOULD RANGE FROM ABOUT A TENTH TO A QUARTER OF AN INCH WEST OF THE MOUNTAINS WITH THREE OR FOUR TENTHS OF AN INCH ON THE COASTAL MOUNTAIN SLOPES. SNOW LEVELS WILL RANGE FROM 5500 TO 6000 FEET TUESDAY WITH AN ADDITIONAL ONE TO THREE INCHES OF SNOW POSSIBLE AT THE HIGHEST ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND NIGHT. CONTINUED COOL TUESDAY AND WEDNESDAY WITH MAX TEMPS WELL BELOW SEASONAL AVERAGES. UPPER LEVEL HIGH PRESSURE WILL MOVE OVER THE W COAST THURSDAY. AT THE SAME TIME...A SURFACE HIGH WILL BUILD OVER THE INTERIOR. THIS WILL CAUSE OFFSHORE FLOW WILL LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. CLEAR SKIES AND WARMER THURSDAY...ESPECIALLY W OF THE MOUNTAINS. HOWEVER...MAX TEMPS WILL REMAIN BELOW AVERAGE DESPITE THE WARMING. && .LONG TERM (FRIDAY-MONDAY)...HIGH PRESSURE ALOFT FRIDAY WITH WEAKER OFFSHORE FLOW. FRIDAY WILL BE THE WARMEST DAY IN MOST AREAS WITH MAX TEMPS CLOSE TO OR JUST SLIGHTLY BELOW SEASONAL AVERAGES W OF THE MOUNTAINS. CONTINUED DRY BUT A LITTLE COOLER SATURDAY AS ONSHORE FLOW RETURNS. ANOTHER UPPER LOW WILL BRING MORE CLOUDS AND COOLING WITH A CHANCE OF SHOWERS SUNDAY. FAIR AND A LITTLE WARMER MONDAY AS UPPER LEVEL HIGH PRESSURE MOVES IN FROM THE W. && .AVIATION... 230400Z...VFR CONDITIONS TODAY THROUGH ABOUT 19Z TUESDAY. FEW CLOUDS AROUND 3000 FEET MSL THROUGH THE NIGHT. A WEAK PACIFIC COLD FRONT APPROACHES EARLY TUESDAY AFTERNOON WITH BKN-OVC CLOUDS BASED AROUND 3000-4000 FEET MSL. VIS SHOULD REMAIN VFR WITH THE FRONTAL PASSAGE. INCREASING WEST TO SOUTHWEST WINDS NEAR THE MOUNTAINS FOR LOCALLY STRONG UP AND DOWNDRAFTS ALONG WITH WIND SHEAR BEGINNING TUESDAY AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...TS
Hazardous weather outlook, Nov 22, 4:00 PM PST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON NOV 22 2010 CAZ042-043-048-050-055>058-060>062-231200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL BRING LOCAL STRONG GUSTY ONSHORE WINDS TUESDAY AFTERNOON AND EVENING...MAINLY IN THE MOUNTAINS AND DESERTS. THERE WILL ALSO BE A CHANCE OF SHOWERS WITH SNOW AT THE HIGHER ELEVATIONS AND PATCHY DENSE FOG IN THE MOUNTAINS. LOCAL STRONG GUSTY OFFSHORE WINDS WILL DEVELOP THURSDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.